Alert archive / California / Gale Warnings in 2010
Gale Warning 101, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Feb 26, 2010, 7:29 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2010, 7:29 AM PST (15:29 UTC)
- Expired
- Feb 26, 2010, 4:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
950 WHUS76 KEKA 261529 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 729 AM PST FRI FEB 26 2010 PZZ455-262000- /O.UPG.KEKA.SC.Y.0015.000000T0000Z-100227T0000Z/ /O.NEW.KEKA.SE.W.0050.100226T1529Z-100226T2000Z/ /O.NEW.KEKA.GL.W.0101.100226T1529Z-100226T2000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 729 AM PST FRI FEB 26 2010 ...GALE WARNING IN EFFECT UNTIL NOON PST TODAY... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL NOON PST TODAY. GALE FORCE WINDS AND GUSTS WILL CONTINUE THIS MORNING...ALONG WITH STEEP AND HAZARDOUS SEAS. CONDITIONS WILL SUBSIDE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-262000- /O.NEW.KEKA.GL.W.0101.100226T1529Z-100226T2000Z/ /O.NEW.KEKA.SE.W.0050.100226T1529Z-100226T2000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 729 AM PST FRI FEB 26 2010 ...GALE WARNING IN EFFECT UNTIL NOON PST TODAY... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL NOON PST TODAY. GALE FORCE WINDS AND GUSTS WILL CONTINUE THIS MORNING...ALONG WITH STEEP AND HAZARDOUS SEAS. CONDITIONS WILL SUBSIDE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-270000- /O.EXA.KEKA.SC.Y.0015.000000T0000Z-100227T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 729 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-270000- /O.CON.KEKA.SC.Y.0015.000000T0000Z-100227T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 729 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
678 WHUS76 KEKA 261952 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1152 AM PST FRI FEB 26 2010 PZZ455-475-270000- /O.EXT.KEKA.GL.W.0101.000000T0000Z-100227T0000Z/ /O.EXT.KEKA.SE.W.0050.000000T0000Z-100227T0000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1152 AM PST FRI FEB 26 2010 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. GALE FORCE WINDS AND GUSTS WILL CONTINUE THIS AFTERNOON...ALONG WITH STEEP AND HAZARDOUS SEAS. CONDITIONS ARE EXPECTED TO SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-470-270000- /O.CON.KEKA.SC.Y.0015.000000T0000Z-100227T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1152 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
902 WHUS76 KEKA 262238 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 238 PM PST FRI FEB 26 2010 PZZ455-475-270600- /O.CON.KEKA.GL.W.0101.000000T0000Z-100227T0000Z/ /O.CON.KEKA.SE.W.0050.000000T0000Z-100227T0000Z/ /O.EXB.KEKA.SC.Y.0015.100227T0000Z-100227T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 238 PM PST FRI FEB 26 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. GALE FORCE WINDS AND GUSTS WILL CONTINUE THIS LATE AFTERNOON...ALONG WITH STEEP AND HAZARDOUS SEAS. CONDITIONS ARE EXPECTED TO SUBSIDE SLOWLY THIS EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-270600- /O.EXT.KEKA.SC.Y.0015.000000T0000Z-100227T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 238 PM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 26, 4:23 AM PST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 26, 4:23 AM PST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 423 AM PST FRI FEB 26 2010 .SYNOPSIS...A COLD FRONT WILL PRODUCE PERIODS OF HEAVY RAIN AND HIGH ELEVATION SNOW ACROSS NORTHWEST CALIFORNIA TODAY. THE RAIN WILL TURN TO SHOWERS THIS EVENING...WITH ISOLATED THUNDERSTORMS ALONG THE COAST THROUGH THE NIGHT. HIGH PRESSURE WILL PROVIDE DRY AND STABLE WEATHER FOR THE WEEKEND. && .DISCUSSION...SATELLITE IMAGERY SHOWS A LOW NEAR 42N 143W EARLY THIS MORNING...WITH THE EUREKA CWA POSITIONED BETWEEN A WARM FRONT TO THE EAST AND A COLD FRONT TO THE WEST. RADAR IMAGERY SHOWS LIGHT SHOWERS ACROSS NW CA EARLY THIS MORNING WITH A BAND OF PRECIPITATION ASSOCIATED WITH THE COLD FRONT ABOUT 65 MILES OFFSHORE THE HUMBOLDT COUNTY COAST. GUSTY SOUTH WINDS WILL CONTINUE THIS MORNING AS THE FRONT NEARS THE COAST. MODELS ARE IN GREAT AGREEMENT WITH THE POSITION AND TIMING OF THE LOW AND FORECAST THE FRONT TO GENERATE RAIN ACROSS THE REGION LATER THIS MORNING...AND PERSIST INTO THE LATE AFTERNOON. SATELLITE TPW SHOWS A DECENT BAND OF MOISTURE WITH PW GREATER THAN AN INCH ASSOCIATED WITH THE FRONT. SATELLITE DERIVED WINDS AND WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL 120+KT JET STREAK ROUNDING THE BASE OF THE TROUGH. THIS JET STREAK WILL EXTEND TOWARDS MENDOCINO COUNTY LATER THIS MORNING AND PROVIDE SUFFICIENT LIFT TO GENERATE MODERATE TO HEAVY RAINFALL ACROSS THE REGION. THE RAIN WILL BE MOST SIGNIFICANT ACROSS SOUTHERN HUMBOLDT AND MENDOCINO COUNTIES WHERE 2 TO 4 INCHES ARE EXPECTED. QPF OF 1 TO 2 INCHES ARE EXPECTED ELSEWHERE. MAINSTEM RIVERS WILL RISE TODAY AND TONIGHT IN RESPONSE TO THE RAIN...AND THE EEL RIVER AT FERNBRIDGE IS EXPECTED TO RISE ABOVE MONITOR STAGE BY SAT MORNING. SNOW LEVELS ARE CURRENTLY NEAR 5500 FEET AND WILL LOWER BEHIND THE COLD FRONT DOWN TO 4000 FEET BY THIS EVENING. HAVE MAINTAINED WINTER STORM WARNING FOR HIGH ELEVATION SNOW AS IS AND AGREE THAT THE MOST SIGNIFICANT SNOW WILL OCCUR ABOVE 4500 FEET. HOWEVER...LOW DEW POINTS AND HEAVY PRECIP MAY RESULT IN SNOW DOWN TO 2500 TO 3500 FEET ACROSS EASTERN TRINITY COUNTY. MODELED INSTABILITY PARAMETERS SHOW A SLIGHT CHANCE FOR CONVECTION AND THUNDERSTORMS TONIGHT AS THE TROUGH AXIS NEARS THE COAST AND HAVE EXTENDED ISOLATED THUNDERSTORMS TO INCLUDE THE COASTAL ZONES. RAIN WILL LIGHTEN AND CEASE TONIGHT AS THE LOW MOVES SOUTH OF THE REGION. A FEW SHOWERS WILL LINGER AROUND SAT MORNING. HIGH PRESSURE WILL BUILD ACROSS THE REGION SATURDAY AND EXPECT CLEARING BY THE AFTERNOON. HIGH PRESSURE WILL SUPPORT DRY AND STABLE WEATHER THROUGH SUNDAY. MODELS ARE IN FAIR AGREEMENT ON ANOTHER STORM IMPACTING THE REGION MONDAY NIGHT...FOLLOWED BY A COLDER STORM ON TUE NIGHT. THERE IS SOME DISAGREEMENT ON THE POSITION OF THE TUE LOW...BUT THIS STORM HAS MORE POTENTIAL THAN RECENT STORMS TO PRODUCE MORE SIGNIFICANT SNOW. MODELS DIVERGE ON SOLUTIONS BEYOND WED BUT ALL GENERALLY AGREE ON HIGH PRESSURE ACROSS THE REGION WED NIGHT AND THU AND HAVE REDUCED POPS FOR THIS TIME FRAME. EXPECT ANOTHER STORM FRI OR SAT BUT CONFIDENCE ON TIMING AND LOCATION ARE VERY LOW AND LEANED TOWARDS CLIMATOLOGY FOR THE FORECAST BEYOND THU. TH && .AVIATION...A FRONTAL SYSTEM MOVING ACROSS THE REGION WILL BRING CONTINUED GUSTY S WINDS TO THE FORECAST AREA THIS MORNING...ALONG WITH A CHANCE OF LOW LEVEL WIND SHEAR DUE TO STRONGER WINDS ABOVE THE SURFACE. RAIN WILL CONTINUE...HEAVY AT TIMES...ACROSS THE AREA WITH VSBY GENERALLY IN THE MVFR CATEGORY ALTHOUGH PERIODIC DIPS TO IFR MAY BE EXPECTED. CIGS WILL BE MAINLY MVFR. SNOW WILL AFFECT THE ELEVATIONS ABOVE ABOUT 4000 FT TODAY AND 3500 FT TONIGHT. CMC && .MARINE...STRONG SOUTH WINDS ARE EXPECTED TO CONTINUE THIS MORNING UNTIL SHORTLY AFTER SUNRISE...WITH GALE FORCE GUSTS COMMON OVER THE OUTER WATERS AND SPORADICALLY OCCURRING NEAR SHORE. BY MID MORNING BOTH WINDS AND SEAS SHOULD BEGIN TO DECLINE. WINDS WILL REMAIN GENERALLY LIGHT TO MODERATE THROUGH THE WEEKEND AS A SPLITTING STORM SYSTEM MOVES ONSHORE...BUT A LONG PERIOD WEST SWELL WILL BEGIN TO AFFECT THE WATERS ON SATURDAY. EXPECT WAVES OF AROUND 15 FT BY 15 SECONDS ON SATURDAY. ONLY A SMALL DECLINE IN WAVE HEIGHT IS EXPECTED THROUGH EARLY NEXT WEEK...WITH A BIGGER LONG PERIOD WEST SWELL FORECAST TO MOVE IN ON TUESDAY. AN APPROACHING LOW PRESSURE TROUGH WILL BRING SOUTH WINDS UP TO SCA SPEEDS AGAIN ON MONDAY. CILIBERTI && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING ABOVE 4000 FEET THROUGH 11 PM TONIGHT. SMALL CRAFT ADVISORY PZZ450-455. GALE WARNING UNTIL 6 AM THIS MORNING PZZ470-475. HAZARDOUS SEAS WARNING UNTIL 6 AM THIS MORNING PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 26, 5:56 AM PST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 556 AM PST FRI FEB 26 2010 CAZ001>003-076-271400- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 556 AM PST FRI FEB 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A STRONG STORM WILL BRING A WIDESPREAD 1 TO 3 INCHES OF RAIN AND HIGHER ELEVATION SNOW TODAY. RAINFALL TOTALS UP TO 5 INCHES WILL BE POSSIBLE IN FAVORED LOCATIONS SUCH AS KING RANGE. LOCALIZED MINOR FLOODING AND PONDING OF WATER IS POSSIBLE...ESPECIALLY IN LOW LYING AREAS. THE COMBINATION OF HIGH TIDE NEAR 8.70 FEET AND STORM SURGE WILL BRING MINOR FLOODING TO THE KING SALMON AREA LATE THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A HIGH TIDE OF 8.60 FEET WILL RESULT IN MINOR FLOODING ACROSS THE KING SALMON AREA LATE SATURDAY MORNING. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-271400- UPPER TRINITY RIVER- 556 AM PST FRI FEB 26 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING ABOVE 4000 FEET IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS AND TOTALS TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:45 AM PST | Small Craft Advisory | EKA | 18 hr | |
| Feb 26, 7:29 AM PST | Hazardous Seas Warning | EKA | 9 hr | |
| Feb 26, 9:21 AM PST | Winter Weather Advisory | EKA | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.